Alert archive / Alabama / River Flood Warnings in 2021
River Flood Warning 11, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Mar 29, 2021, 8:33 AM CDT for Lawrence County, Alabama. It took effect at Mar 29, 2021, 7:00 PM CDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2021, 8:33 AM CDT (13:33 UTC)
- In effect from
- Mar 29, 2021, 7:00 PM CDT
- Expired
- Mar 30, 2021, 5:46 AM CDT
- In force
- 11 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, AL
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Nance Creek (AL) at Courtland (BNAA1). The gauge peaked at 13.83 ft at Mar 29, 2021, 10:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03586500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
469
WGUS44 KHUN 291333
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Huntsville AL
833 AM CDT Mon Mar 29 2021
...The National Weather Service in Huntsville AL has issued a Flood
Warning for the following rivers in Alabama...
Big Nance Creek AT Courtland affecting Lawrence County.
For the BIG NANCE CREEK...including Courtland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 830 PM CDT.
&&
ALC079-300145-
/O.NEW.KHUN.FL.W.0011.210330T0000Z-210330T0600Z/
/BNAA1.1.ER.210330T0000Z.210330T0000Z.210330T0000Z.NO/
833 AM CDT Mon Mar 29 2021
The National Weather Service in Huntsville has issued a
* Flood Warning for
the Big Nance Creek AT Courtland.
* From this evening to late tonight.
* At 7:30 AM CDT Monday the stage was 13.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to 14.0 feet this evening. It will
then fall below Action Stage, 12 feet, by midday Tuesday and is
expected to remain below flood and action stage for the remainder
of the week.
* Impact...At 14.0 feet, Lowland flooding begins on the left bank of
the river.
* Flood History...This crest compares to a previous crest of 14.6
feet on 01/18/2006.
&&
LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728
3458 8741
$$
AMP3 follow-up statements
814
WGUS84 KHUN 291911
FLSHUN
Flood Statement
National Weather Service Huntsville AL
211 PM CDT Mon Mar 29 2021
...The Flood Warning continues for the following rivers in Alabama...
Big Nance Creek AT Courtland affecting Lawrence County.
For the BIG NANCE CREEK...including Courtland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM CDT.
&&
ALC079-300600-
/O.CON.KHUN.FL.W.0011.210330T0000Z-210330T0600Z/
/BNAA1.1.ER.210330T0000Z.210330T0000Z.210330T0000Z.NO/
211 PM CDT Mon Mar 29 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Nance Creek AT Courtland.
* From this evening to late tonight.
* At 2:00 PM CDT Monday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 14.0 feet
this evening.
* Impact...At 14.0 feet, Lowland flooding begins on the left bank of
the river.
* Flood History...This crest compares to a previous crest of 14.6
feet on 01/18/2006.
&&
LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728
3458 8741
$$
AMP575
WGUS84 KHUN 300149
FLSHUN
Flood Statement
National Weather Service Huntsville AL
849 PM CDT Mon Mar 29 2021
...The Flood Warning is extended for the following rivers in
Alabama...
Big Nance Creek AT Courtland affecting Lawrence County.
For the BIG NANCE CREEK...including Courtland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Caution is urged when walking near riverbanks.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 900 AM CDT.
&&
ALC079-301400-
/O.EXT.KHUN.FL.W.0011.000000T0000Z-210330T1400Z/
/BNAA1.1.ER.210330T0049Z.210330T0600Z.210330T0800Z.NO/
849 PM CDT Mon Mar 29 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Big Nance Creek AT Courtland.
* Until Tuesday morning.
* At 10:30 AM CDT Monday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this evening to
14.1 feet just after midnight. It will then fall below flood stage
late tonight to 9.0 feet and begin rising again early Thursday
morning. It will rise to 9.2 feet early Thursday afternoon. It
will then fall again and remain below flood stage.
* Impact...At 14.0 feet, Lowland flooding begins on the left bank of
the river.
* Flood History...This crest compares to a previous crest of 14.6
feet on 01/18/2006.
&&
LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728
3458 8741
$$
RSB010
WGUS84 KHUN 301046
FLSHUN
Flood Statement
National Weather Service Huntsville AL
546 AM CDT Tue Mar 30 2021
...The Flood Warning is cancelled for the following rivers in
Alabama...
Big Nance Creek AT Courtland affecting Lawrence County.
ALC079-301200-
/O.CAN.KHUN.FL.W.0011.000000T0000Z-210330T1046Z/
/BNAA1.1.ER.210330T0049Z.210330T0600Z.210330T0800Z.NO/
546 AM CDT Tue Mar 30 2021
...The Flood Warning for the Big Nance Creek AT Courtland has been
cancelled...
The Flood Warning is cancelled for
the Big Nance Creek AT Courtland.
* Current observed data was unavailable.
* Flood stage is 14.0 feet.
* Forecast...The river likely crested near 14.1 feet early this
morning and has likely fallen below flood stage. The river will
continue to fall to around 9.0 feet Wednesday evening.
&&
LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728
3458 8741
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Mar 29, 5:51 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 29, 5:51 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 551 AM CDT Mon Mar 29 2021 .UPDATE... For 12Z TAFS. && .NEAR TERM...(Today) Issued at 246 AM CDT Mon Mar 29 2021 A chilly start today across the Tennessee Valley as temperatures this morning start off in the upper 30s to near 40. Definitely a big contrast from yesterday morning where temperatures were in the 60s. Some this morning may wake up to some patchy frost, especially across southern middle Tennessee and other outlying areas. Another gorgeous weather day is in store with mostly sunny skies and afternoon highs in the mid 60s. Also, compared to yesterday, winds today will remain on the lighter side, generally staying in the 5 to 10 mph range. Temperatures may need to be bumped up a few degrees in a later update, especially if winds do remain on the lighter side. .SHORT TERM...(Tonight through Wednesday) Issued at 246 AM CDT Mon Mar 29 2021 Tranquil conditions continue tonight, although not as cold as this morning thanks in part to the flow aloft backing to more westerly to southwesterly by Tuesday morning. An upper level trough moving across the Plains Tuesday will be the main focus in the short term period. WAA on Tuesday will return temperatures to the low to mid 70s and moisture advection will also return dewpoints to the upper 50s to near 60. By Tuesday afternoon, a warm front lifts northward from the Gulf of Mexico, bringing increased rain chances Tuesday afternoon/evening. Best chances to see rain and perhaps some isolated thunderstorms is late Tuesday night into early Wednesday morning as a cold front swings through overnight into the early morning hours. Unlike the previous few systems, severe weather is not expected given the lack of instability. However, cannot rule out a few gusty winds with any thunderstorms along or just ahead of the cold front as deep layer shear can certainly support some stronger storms. The bigger concern may once again be heavy rain resulting in some flooding. Latest forecast calls for 1-2 inches of rain Tuesday night through Wednesday. Given already high soil moisture from the last few storm systems, minor flooding is possible and rises along area rivers is expected. As mentioned in the previous discussion, the ensembles continue to show high probabilities of greater than 1" of rain, but quite low probabilities of greater than 2" or rain. .LONG TERM...(Wednesday night through Sunday) Issued at 246 AM CDT Mon Mar 29 2021 The post frontal airmass will be quite chilly as it advects into area Wednesday night. High pressure then situates itself over the region resulting in clear skies and light winds. Overnight lows Wed, Thu, and, Fri night drop down into the lower 30s. Thursday night is expected to be the coldest with some locations dropping into the upper 20s, especially north of the TN river. As a result, widespread frost is forecast to occur each of those nights and perhaps a freeze is possible Thursday night for some locations. Afternoon highs both Thursday and Friday stay 10 degrees below climatological normals in the 50s. As the high pressure system slides east by the upcoming weekend, upper level ridging moves over the southeast CONUS bringing temperatures back into the upper 60s to lower 70s. Looking ahead, the dry pattern is expected to continue into next week. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 551 AM CDT Mon Mar 29 2021 VFR conditions are expected with light and variable winds and clear skies. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...GH SHORT TERM...GH LONG TERM...GH AVIATION...GH For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 29, 6:15 AM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 615 AM CDT Mon Mar 29 2021 ALZ001>010-016-TNZ076-096-097-301100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 615 AM CDT Mon Mar 29 2021 This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few thunderstorms are expected Tuesday night, a few of which could produce gusty winds. Rainfall of 1 to 2 inches is expected Tuesday into Wednesday, which could produce ponding of water and bring additional rises to area rivers. Unseasonably cold morning low temperatures are forecast Thursday through Saturday mornings, when frost is possible. The coldest morning will be Friday when a hard freeze is forecast with low temperatures in the middle to upper 20s in southern Tennessee and upper 20s to around 30 in north Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
Nearby
River Flood Warnings in Alabama, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.